Be Warned! Using Paracetamol To Cook Can Cause These Serious Diseases

The National Agency for Food and Drugs Administration and Control (NAFDAC) has warned food vendors and others against the use of paracetamol as tenderizer in cooking meat and beans.

NAFDAC’s cordinator in Kwara State, Mrs Roseline Ajayi while speaking at a sensitization programme for fast food operators and food vendors on dangers of using the drug to cook, stated that use of paracetamol in tenderizing meat and other foods can cause kidney and liver failure.

Ajayi said the drug which belongs to a class of drugs referred to as analgesic and anti-pyretics, is only used to treat pain and fever.

She said:

“The use of paracetamol to tenderise meat and beans while cooking may be considered as a way to cut cost, but with grevious and unprecedented health implications, which include liver and kidney failure.

“Foods are not drugs and it’s a necessity for life, while drug is indicated for or against ailment.

“When drug is used for cooking, it is hydrolyzed or broken down into components, which include 4-aminophenol, a highly toxic chemical to the kidney and liver.

“NAFDAC is compelled to respond to the emerging food safely issues, which is capable of consuming the health of several unsuspecting and innocent victims and citizens.”

The post Be Warned! Using Paracetamol To Cook Can Cause These Serious Diseases appeared first on Naijaloaded | Nigeria’s Most Visited Music & Entertainment Website.

Leave a Reply